Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Dynamical systems whose orbit spaces are nearly Hausdorff

Author: Roger C. McCann
Journal: Proc. Amer. Math. Soc. 76 (1979), 258-262
MSC: Primary 54H20; Secondary 34C35, 54C35
MathSciNet review: 537084
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Consider a continuous flow on a locally compact, separable, metric space. If the set of nonperiodic recurrent points is nowhere dense, then there is an open, dense, invariant subset of the phase space which has a Hausdorff orbit space. A separatrix is defined to be a trajectory which is in the closure of the set of trajectories at which the orbit space is not Hausdorff. If the flow is completely unstable, then the set of points which lie on separatrices is nowhere dense in the phase space.

References [Enhancements On Off] (What's this?)

  • [1] J. Dugundji and H. Antosciewicz, Parallelizable flows and Liapunov's second method, Ann. of Math. (2) 73 (1961), 543-555. MR 23 #A395. MR 0123064 (23:A395)
  • [2] O. Hajek, Dynamical systems in the plane, Academic Press, New York, 1968. MR 39 #1767. MR 0240418 (39:1767)
  • [3] K. Kuratowski, Topology, Vol. I, Academic Press, New York, 1968. MR 36 #839. MR 0217751 (36:840)
  • [4] L. Markus, Parallel dynamical systems, Topology 8 (1969), 47-57. MR 38 #2806. MR 0234489 (38:2806)
  • [5] -, The global theory of ordinary differential equations, Lecture Notes, Univ. of Minnesota, 1964-1965.
  • [6] R. McCann, Continuous flows with Hausdorff orbit spaces, Funkcial. Ekvac. 18 (1975), 195-206. MR 53 #11592. MR 0407822 (53:11592)
  • [7] V. V. Nemyckiĭ, Topological problems of the theory of dynamical systems, Uspehi Mat. Nauk (N.S.) 4 (1949), no. 6 (34), 91-153; English transl., Amer. Math. Soc. Transl. (1) 5 (1962), 414-497. MR 11, 526. MR 0033983 (11:526c)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H20, 34C35, 54C35

Retrieve articles in all journals with MSC: 54H20, 34C35, 54C35

Additional Information

Keywords: Dynamical systems, orbit spaces, separatrix
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society